Numerical methods and programming
RUS  ENG    JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB  
General information
Latest issue
Archive

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Num. Meth. Prog.:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Num. Meth. Prog., 2016, Volume 17, Issue 4, Pages 447–454 (Mi vmp850)  

Fluctuations of the turbulent diffusion coefficient in galaxy dynamo equations

E. A. Mikhaylov, V. V. Pushkarev

Faculty of Physics, Lomonosov Moscow State University

Abstract: When studying magnetic fields in galaxies with inhomogeneous media, it is reasonable to study dynamo equations with random coefficients. These equations are useful to describe magnetic fields in galaxies with intensive star formation, supernova explosions and other active processes that change the properties of interstellar media. Before we studied the equations where the alpha-effect coefficient is random. In this paper we study the problem where the turbulent diffusion coefficient has fluctuations. We propose a model where the coefficient takes one of two values with some probabilities on small time intervals and after that renews. We obtain estimates for the asymptotic rates of growth. These estimates are confirmed and improved by numerical simulation procedures. It is shown that for some probabilities the growth of the magnetic field is changed by decay. It is also shown that the intermittency phenomenon takes place in such equations: the higher momenta of the magnetic field grow faster than the lower ones. The magnetic field behavior is studied in the nonlinear case, which corresponds to the appearance of inhomogeneity in the interstellar medium after the instant when the magnetic field has reached the stationary state.

Keywords: galaxy magnetic fields, equations with random coefficients, intermittency, dynamo theory.

Full text: PDF file (318 kB)
UDC: 519.246.8
Received: 14.10.2016

Citation: E. A. Mikhaylov, V. V. Pushkarev, “Fluctuations of the turbulent diffusion coefficient in galaxy dynamo equations”, Num. Meth. Prog., 17:4 (2016), 447–454

Citation in format AMSBIB
\Bibitem{MikPus16}
\by E.~A.~Mikhaylov, V.~V.~Pushkarev
\paper Fluctuations of the turbulent diffusion coefficient in galaxy dynamo equations
\jour Num. Meth. Prog.
\yr 2016
\vol 17
\issue 4
\pages 447--454
\mathnet{http://mi.mathnet.ru/vmp850}


Linking options:
  • http://mi.mathnet.ru/eng/vmp850
  • http://mi.mathnet.ru/eng/vmp/v17/i4/p447

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles
  • Numerical methods and programming
    Number of views:
    This page:157
    Full text:45

     
    Contact us:
     Terms of Use  Registration to the website  Logotypes © Steklov Mathematical Institute RAS, 2022